MAUDE Adverse Event Report: DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER

DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER
Catalog Number 31515
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A patient reported the medihoney is crystalized and is uncomfortable to apply to the affected area (face).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The medihoney (id (b)(4) was not returned for evaluation, but a photo was provided: failure analysis - crystallization is not visible in the provided photo, the complaint is unable to be confirmed.However, thickness of honey is related to the storage temperature.If the honey thickens or crystallizes, body heat would cause the consistency to return to a thinner, more comfortable consistency with no issues.This is normal and not cause for any concern.Retain sample inspection revealed no nc or deviations, and no crystallization was observed in the retained samples.Device history record (dhr) - no non-conformances (nc) or deviations were identified that could have contributed to the reported crystallization issue.Root cause analysis - while this complaint cannot be confirmed, allowing of the product to warm on the skin has been known to melt any crystallization caused by temperature fluctuations.There is no suggestion of non-sterility or risk of infection or non-healing to the patient in using crystallized paste.This complaint may be closed at this time with no further investigation.

Brand Name
MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE
Common Device Name
MEDIHONEY OTHER
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20368835
Report Number3005920706-2024-00009
Device Sequence Number14389100
Product Code FRO
UDI-Device Identifier10381780486824
UDI-Public10381780486824
Combination Product (Y/N)N
PMA/510(K) Number
K080315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31515
Device Lot Number2315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown